Advertisement

Acta Mathematica

, Volume 212, Issue 1, pp 1–9 | Cite as

A sharp lower bound for the log canonical threshold

  • Jean-Pierre DemaillyEmail author
  • Hoàng Hiệp Phạm
Article

Abstract

In this note, we prove a sharp lower bound for the log canonical threshold of a plurisubharmonic function \({\varphi}\) with an isolated singularity at 0 in an open subset of \({\mathbb{C}^n}\). This threshold is defined as the supremum of constants c > 0 such that \({e^{-2c\varphi}}\) is integrable on a neighborhood of 0. We relate \({c(\varphi)}\) to the intermediate multiplicity numbers \({e_j(\varphi)}\), defined as the Lelong numbers of \({(dd^c\varphi)^j}\) at 0 (so that in particular \({e_0(\varphi)=1}\)). Our main result is that \({c(\varphi)\geqslant\sum_{j=0}^{n-1} e_j(\varphi)/e_{j+1}(\varphi)}\). This inequality is shown to be sharp; it simultaneously improves the classical result \({c(\varphi)\geqslant 1/e_1(\varphi)}\) due to Skoda, as well as the lower estimate \({c(\varphi)\geqslant n/e_n(\varphi)^{1/n}}\) which has received crucial applications to birational geometry in recent years. The proof consists in a reduction to the toric case, i.e. singularities arising from monomial ideals.

2000 Math. Subject Classification

14B05 32S05 32S10 32U25 

Keywords

Lelong number Monge–Ampère operator log canonical threshold 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. BT1.
    Bedford E., Taylor B. A.: The Dirichlet problem for a complex Monge–Ampère equation. Invent. Math. 37, 1–44 (1976)CrossRefzbMATHMathSciNetGoogle Scholar
  2. BT2.
    Bedford E, Taylor B.A: A new capacity for plurisubharmonic functions. Acta Math. 149, 1–40 (1982)CrossRefzbMATHMathSciNetGoogle Scholar
  3. Ce.
    Cegrell U.: The general definition of the complex Monge–Ampère operator. Ann. Inst. Fourier (Grenoble) 54, 159–179 (2004)CrossRefMathSciNetGoogle Scholar
  4. Ch.
    Chel′tsov, I. A., Birationally rigid Fano varieties. Uspekhi Mat. Nauk, 60:5 (2005), 71–160 (Russian); English translation in Russian Math. Surveys, 60 (2005), 875– 965.Google Scholar
  5. Co1.
    Corti A.: Factoring birational maps of threefolds after Sarkisov. J. Algebraic Geom. 4, 223–254 (1995)zbMATHMathSciNetGoogle Scholar
  6. Co2.
    Corti, A., Singularities of linear systems and 3-fold birational geometry, in Explicit Birational Geometry of 3-folds, London Math. Soc. Lecture Note Ser., 281, pp. 259–312. Cambridge Univ. Press, Cambridge, 2000.Google Scholar
  7. D1.
    Demailly J.-P.: Nombres de Lelong généralisés, théorèmes d’intégralité et d’analyticité. Acta Math. 159, 153–169 (1987)CrossRefzbMATHMathSciNetGoogle Scholar
  8. D2.
    Demailly J.-P.: Regularization of closed positive currents and intersection theory. J. Algebraic Geom. 1, 361–409 (1992)zbMATHMathSciNetGoogle Scholar
  9. D3.
    Demailly, J.-P., Monge–Ampère operators, Lelong numbers and intersection theory, in Complex Analysis and Geometry, Univ. Ser. Math., pp. 115–193. Plenum, New York, 1993.Google Scholar
  10. D4.
    Demailly, J.-P., Estimates on Monge–Ampère operators derived from a local algebra inequality, in Complex Analysis and Digital Geometry, Acta Univ. Upsaliensis Skr. Uppsala Univ. C Organ. Hist., 86, pp. 131–143. Uppsala Universitet, Uppsala, 2009.Google Scholar
  11. DK.
    Demailly J.-P., Kollár J.: Semi-continuity of complex singularity exponents and Kähler–Einstein metrics on Fano orbifolds. Ann. Sci. École Norm. Sup, 34, 525–556 (2001)zbMATHGoogle Scholar
  12. E.
    Eisenbud, D., Commutative Algebra. Graduate Texts in Mathematics, 150. Springer, New York, 1995.Google Scholar
  13. FEM1.
    de Fernex T., Ein L., Mustaţă M.: Bounds for log canonical thresholds with applications to birational rigidity. Math. Res. Lett, 10, 219–236 (2003)CrossRefzbMATHMathSciNetGoogle Scholar
  14. FEM2.
    de Fernex T., Ein L., Mustaţă M.: Multiplicities and log canonical threshold. J. Algebraic Geom. 13, 603–615 (2004)CrossRefzbMATHMathSciNetGoogle Scholar
  15. H.
    Howald J.A.: Multiplier ideals of monomial ideals. Trans. Amer. Math. Soc, 353, 2665–2671 (2001)CrossRefzbMATHMathSciNetGoogle Scholar
  16. I.
    Iskovskikh, V.A., Birational rigidity of Fano hypersurfaces in the framework of Mori theory. Uspekhi Mat. Nauk, 56:2 (2001), 3–86 (Russian); English translation in Russian Math. Surveys, 56 (2001), 207–291.Google Scholar
  17. IM.
    Iskovskikh, V. A. & Manin, J. I., Three-dimensional quartics and counterexamples to the L¨uroth problem. Mat. Sb., 86(128) (1971), 140–166 (Russian); English translation in Math. USSR–Sb., 15 (1971), 141–166.Google Scholar
  18. K1.
    Kiselman, C.O., Un nombre de Lelong raffiné, in Séminaire d’Analyse Complexe et Géométrie 1985–87, pp. 61–70. Faculté des Sciences de Tunis & Faculté des Sciences et Techniques de Monastir, Monastir, 1987.Google Scholar
  19. K2.
    Kiselman C.O.: Attenuating the singularities of plurisubharmonic functions. Ann. Polon. Math, 60, 173–197 (1994)zbMATHMathSciNetGoogle Scholar
  20. OT.
    Ohsawa T., Takegoshi K.: On the extension of L 2 holomorphic functions. Math. Z, 195, 197–204 (1987)CrossRefzbMATHMathSciNetGoogle Scholar
  21. P1.
    Pukhlikov A. V.: Birational isomorphisms of four-dimensional quintics. Invent. Math. 87, 303–329 (1987)CrossRefzbMATHMathSciNetGoogle Scholar
  22. P2.
    Pukhlikov, A. V., Birationally rigid Fano hypersurfaces. Izυ. Ross. Akad. Nauk Ser. Mat., 66:6 (2002), 159–186 (Russian); English translation in Izυ. Math., 66 (2002), 1243–1269.Google Scholar
  23. S.
    Skoda H.: Sous-ensembles analytiques d’ordre fini ou infini dans C n. Bull. Soc. Math. France, 100, 353–408 (1972)zbMATHMathSciNetGoogle Scholar

Copyright information

© Institut Mittag-Leffler 2014

Authors and Affiliations

  1. 1.Université de Grenoble I, Département de Mathématiques, Institut FourierSaint-Martin d’HèresFrance
  2. 2.Department of MathematicsHanoi National University of EducationCau Giay, HanoiVietnam

Personalised recommendations